Font Size
A
A
A

Acetaminophen (Tylenol) Poisoning (cont.)

Acetaminophen (Tylenol) Poisoning Prognosis

The outcome for someone who has an acetaminophen overdose depends largely on three factors:

  1. the amount of acetaminophen ingested,
  2. the timing of emergency treatment, and
  3. the initial general health of the person.

If a toxic dose is taken and emergency treatment is delayed, liver failure may follow. Liver failure may mean that a liver transplant is needed. Alternatively, if treatment of a toxic overdose is begun early, the person may recover with no long-term health problems.

Medical Author:
Coauthor:

Must Read Articles Related to Acetaminophen (Tylenol) Poisoning

Alcoholism
Alcoholism Alcohol problems vary in severity from mild to life threatening and affect the individual, the person's family, and society in numerous adverse ways. Despite al...learn more >>

Patient Comments & Reviews

The eMedicineHealth doctors ask about Acetaminophen Poisoning (Tylenol):

Acetaminophen (Tylenol) Poisoning - Symptoms

What symptoms did you experience with acetaminophen poisoning?



NIH talks about Ebola on WebMD

Read What Your Physician is Reading on Medscape

Toxicity, Acetaminophen »

Acetaminophen is the most widely used pharmaceutical analgesic and antipyretic agent in the United States and the world; it is contained in more than 100 products.

Read More on Medscape Reference »


Medical Dictionary